Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Pain in the sternum. Pain while breathing. Have smoking addiction. Concerned

The other morning I awoke to sharp pains to sternum and hurt to breathe.I was treating what I thought may have been indigestion with tums.throughout the day I had two reoccurences.the first of the two was identical with the first and the second was shooting pains in the back of my neck with pains when I breathed deeply all of a sudden it stopped and next morning I feel discomfort breathing deeply and minute pain in neck still any ideas on what this may be keep in mind I am a smoker
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Hi ,

Retrosternal pains can be due to variety of reasons -
Gastro esophageal reflux ( Indigestion)
Pulmonary or the lesions in the lungs can lead to pleuritis or swelling

It is very hard to say what exactly is the cause in your case, as you smoke ,chances of indigestion or gastro esophageal reflux are very high.

I would advise you to consult a doctor to find out the exact cause.

Answered: Fri, 19 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor